Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 63, NWS Goodland, KS

June 2, 20126 counties in Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jun 2, 2012, 8:23 PM CDT for 6 counties in Kansas. It was in force for 67 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2012, 8:23 PM CDT (01:23 UTC)
Expired
Jun 2, 2012, 9:30 PM CDT
In force
67 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Decatur County, KS, Gove County, KS, Logan County, KS, Rawlins County, KS, Sheridan County, KS, Thomas County, KS

The radar

The Goodland radar (KGLD), 59 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 9:00 PM CDTHAIL 0.8812 Nw Atwood, KS
Jun 2, 9:15 PM CDTTSTM WND GST 0Herndon, KSTHREE PEOPLE SAW A WALL CLOUD WITH ROTATION AND FUNNEL CLOUD ON HWY36 LOOKING EAST FROM HERNDON.50 MPH TO 60 MPH WINDS GUSTS REPORTED.
Jun 2, 9:15 PM CDTTSTM WND GST 60Herndon, KS50 MPH TO 60 MPH WIND GUSTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 6:31 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2012-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2012-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-339 J/kg
Mixed-layer LCL
2442 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WUUS53 KGLD 030123
SVRGLD
KSC039-063-109-153-179-193-030230-
/O.NEW.KGLD.SV.W.0063.120603T0123Z-120603T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
823 PM CDT SAT JUN 2 2012

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DECATUR COUNTY IN NORTHWEST KANSAS...
  GOVE COUNTY IN WEST CENTRAL KANSAS...
  LOGAN COUNTY IN WEST CENTRAL KANSAS...
  RAWLINS COUNTY IN NORTHWEST KANSAS...
  SHERIDAN COUNTY IN NORTHWEST KANSAS...
  THOMAS COUNTY IN NORTHWEST KANSAS...

* UNTIL 930 PM CDT

* AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM MCDONALD TO COLBY TO 6 MILES
  SOUTHEAST OF THE MONUMENT ROCKS...AND WAS MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BEARDSLEY...HALFORD...GEM...ANGELUS...BLAKEMAN...GRINNELL...
  MENLO...GOVE...ATWOOD...REXFORD...SEGUIN...GRAINFIELD...LUDELL...
  PARK...HOXIE...SELDEN...HERNDON...QUINTER...LEOVILLE AND TASCO.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 36 AND 112.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 35 AND 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3871 10145 3913 10145 3914 10140 3916 10139
      4000 10141 4000 10076 3987 10049 3958 10018
      3870 10016
TIME...MOT...LOC 0124Z 261DEG 32KT 3978 10130 3936 10094
          3872 10064
WIND...HAIL 60MPH 1.00IN
$$

LUNDQUIST
3 follow-up statements
138 
WWUS53 KGLD 030134
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
734 PM MDT SAT JUN 2 2012

KSC039-063-109-153-179-193-030230-
/O.CON.KGLD.SV.W.0063.000000T0000Z-120603T0230Z/
THOMAS KS-SHERIDAN KS-RAWLINS KS-LOGAN KS-DECATUR KS-GOVE KS-
834 PM CDT SAT JUN 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GOVE...
SOUTHWESTERN DECATUR...LOGAN...RAWLINS...SHERIDAN AND THOMAS COUNTIES
UNTIL 930 PM CDT...

AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BEARDSLEY TO HALFORD TO 9 MILES
EAST OF THE MONUMENT ROCKS...AND WAS MOVING EAST AT 35 MPH.

IN ADDITION...AT 820 PM A MEASURED GUST OF 63 MPH WAS REPORTED IN 
COLBY WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  ANGELUS...BLAKEMAN...GRINNELL...MENLO...ATWOOD...GOVE...REXFORD...
  SEGUIN...GRAINFIELD...LUDELL...PARK...HOXIE...SELDEN...HERNDON...
  QUINTER...LEOVILLE...TASCO...TRAER...DRESDEN AND OBERLIN.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 36 AND 112.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 35 AND 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3871 10145 3913 10145 3914 10140 3916 10139
      4000 10141 4000 10076 3987 10049 3958 10018
      3870 10016
TIME...MOT...LOC 0133Z 261DEG 32KT 3981 10120 3937 10084
          3879 10057
WIND...HAIL 60MPH 1.00IN
$$

LUNDQUIST
172 
WWUS53 KGLD 030222
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
822 PM MDT SAT JUN 2 2012

KSC039-063-109-153-179-193-030230-
/O.CON.KGLD.SV.W.0063.000000T0000Z-120603T0230Z/
THOMAS KS-SHERIDAN KS-RAWLINS KS-LOGAN KS-DECATUR KS-GOVE KS-
922 PM CDT SAT JUN 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GOVE...
SOUTHWESTERN DECATUR...LOGAN...RAWLINS...SHERIDAN AND THOMAS COUNTIES
UNTIL 930 PM CDT...

AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM TRAER TO 6 MILES NORTHWEST OF TASCO TO 13 MILES SOUTH OF
COLLYER...AND WAS MOVING EAST AT 35 MPH.

IN ADDITION AT 915 PM CDT AN ESTIMATED 60 MPH WIND GUST WAS REPORTED 
IN HERNDON.

LOCATIONS IMPACTED INCLUDE...
  TRAER...DRESDEN...OBERLIN AND JENNINGS.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 36 AND 112.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 35 AND 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3871 10145 3913 10145 3914 10140 3916 10139
      4000 10141 4000 10076 3987 10049 3958 10018
      3870 10016
TIME...MOT...LOC 0220Z 261DEG 32KT 3988 10066 3943 10031
          3885 10004
WIND...HAIL 60MPH <1.00IN
$$

LUNDQUIST
578 
WWUS53 KGLD 030231
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
831 PM MDT SAT JUN 2 2012

KSC039-063-109-153-179-193-030240-
/O.EXP.KGLD.SV.W.0063.000000T0000Z-120603T0230Z/
THOMAS KS-SHERIDAN KS-RAWLINS KS-LOGAN KS-DECATUR KS-GOVE KS-
931 PM CDT SAT JUN 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR GOVE...SOUTHWESTERN DECATUR...
LOGAN...RAWLINS...WESTERN SHERIDAN AND THOMAS COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA...HOWEVER GUSTY WINDS OF 45 TO 55 MPH ARE STILL POSSIBLE 
WITH THESE THUNDERSTORMS DURING THE NEXT FEW HOURS.

LAT...LON 3871 10145 3913 10145 3914 10140 3916 10139
      4000 10141 4000 10076 3987 10049 3958 10018
      3870 10016
TIME...MOT...LOC 0222Z 261DEG 32KT 3988 10063 3943 10029
          3885 10002
$$

LUNDQUIST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:10 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 2, 6:10 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
510 PM MDT SAT JUN 2 2012

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 200 PM MDT SAT JUN 2 2012

THROUGH TONIGHT...FOCUS IN THE NEAR-TERM WILL BE ON CONVECTION THIS
EVENING AND POTENTIAL FOR SEVERE WIND GUSTS. HIGH RESOLUTION
SHORT-RANGE GUIDANCE CONTINUES TO DISPLAY STRONG RUN-TO-RUN
CONTINUITY WITH REGARD TO POTENTIAL FOR 60+KT CONVECTIVE WIND GUSTS
ACROSS SOUTHWEST PORTIONS OF THE FORECAST AREA THIS EVENING. DEEPLY
MIXED ENVIRONMENT WITH INVERTED-V SOUNDINGS WOULD SUPPORT THIS
NOTION AS WELL WITH 19Z MESOANALYSIS FROM SPC DEPICTING 1200-1400
J/KG DCAPE OVER THE WESTERN HALF OF THE FORECAST AREA. DEEP LAYER
SHEAR IS NOT ALL THAT IMPRESSIVE WITH 25-30KTS OBSERVED. PWAT VALUES
FROM THE 12Z SOUNDINGS AT DDC AND DNR WERE RUNNING AROUND 130
PERCENT OF NORMAL. WHEN COMBINED WITH SLOW STORM MOTIONS OF 10-15
KTS...COULD SEE ISOLATED THREAT FOR HYDRO ISSUES THIS EVENING.
PRIMARY FACTOR TO CONSIDER WILL BE RAIN RATE. GIVEN DRY AND
COMPACTED SOILS...HYDRO CONCERNS COULD BE ENHANCED IF INTENSE RAIN
RATES ARE OBSERVED. CONVECTION AND SEVERE THREAT SHOULD DIMINISH
CONSIDERABLY BY 06Z WITH TEMPS OVERNIGHT REMAINING ABOVE NORMAL IN
PART DUE TO ANTICIPATED SKY COVER.

SUNDAY...DID REMOVE MENTION OF PRECIP FOR THE SUNDAY AFTERNOON TIME
PERIOD. POINT SOUNDINGS INDICATE A LARGELY SUBSIDENT ENVIRONMENT.
THERE IS WEAK FORCING FOR ASCENT IN THE BOUNDARY LAYER BUT LIKELY
TOO SHALLOW TO GENERATE CONVECTION. TEMPS ON SUNDAY AFTERNOON WILL
BE ABOVE NORMAL ONCE AGAIN WITH READINGS REACHING THE LOW TO MID
90S. APPEARS RECORD HIGHS FOR SUNDAY ACROSS THE REGION WILL BE SAFE
FOR ANOTHER YEAR. A WEAK SURFACE TROUGH WILL MOVE THROUGH THE AREA
DURING THE AFTERNOON HOURS WHICH WILL PROVIDE A SHIFT TO
NORTHWESTERLY WINDS.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 200 PM MDT SAT JUN 2 2012

HIGH AMPLITUDE RIDGE WILL BUILD OVER THE AREA MONDAY-TUESDAY WITH
LOW PRESSURE CENTERS OFF THE EAST AND WEST COASTS. WEST COAST
SYSTEM COMES ASHORE BUT CANT MAKE ANY EASTWARD PROGRESS GIVEN THE
BLOCKING FLOW. BY THURSDAY OR FRIDAY THE RIDGE BREAKS DOWN AND/OR
GETS DISPLACED TO THE EAST WITH THE AREA STILL UNDER SOUTHWEST
FLOW ALOFT.

HIGH TEMPERATURES LOOK TO REMAIN ABOVE NORMAL IN THE 80S WITH
OVERNIGHT LOWS IN THE UPPER 50S TO MID 60S...ALSO ABOVE NORMAL.

STILL LOOKS LIKE A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS AS
MID AND HIGH LEVEL MOISTURE REMAINS TRAPPED OVER THE AREA.
SATURDAY LOOKS TO HAVE THE LEAST CHANCE FOR PRECIPITATION.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 505 PM MDT SAT JUN 2 2012

FOR THE 00Z TAFS...OUTFLOW BOUNDARY WITH WIND GUSTS AROUND 50KTS
OR SO EXPECTED TO MOVE THROUGH KGLD TERMINAL CLOSE TO START OF TAF
PERIOD (00Z) ALONG WITH PERHAPS SOME BLOWING DUST AND
THUNDERSTORMS. CIGS REMAIN RATHER HIGH SO ANY RESTRICTIONS IN VIS
LIKELY DUE TO BLOWING DUST. BEHIND THE GUST FRONT JUST SOME MID TO
HIGH LEVEL CLOUDS. WINDS WILL SHIFT FROM A GENERAL SOUTHERLY
DIRECTION TO A NORTHERLY DIRECTION AROUND 15Z SUNDAY.

FOR KMCK GUST FRONT TIMING A LITTLE MORE QUESTIONABLE BUT RIGHT
NOW LOOKS TO MOVE THROUGH TERMINAL AROUND 0130Z OR SO WITH A
THUNDERSTORM POSSIBLE. BEHIND THIS AREA OF CONVECTION MID TO HIGH
LEVEL CLOUDS WITH WIND SHIFT MOVING THROUGH AROUND 19Z SUNDAY.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...FOLTZ
LONG TERM...007
AVIATION...007
Hazardous weather outlook, Jun 2, 10:26 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
926 AM MDT SAT JUN 2 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031230-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
926 AM MDT SAT JUN 2 2012 /1026 AM CDT SAT JUN 2 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ACROSS THE HIGHER
TERRAIN OF EASTERN COLORADO THIS AFTERNOON AND WILL MOVE INTO
WESTERN PORTIONS OF THE AREA AFTER 4PM MDT. LARGE HAIL IN EXCESS
OF ONE INCH IN DIAMETER WILL BE POSSIBLE BUT THE PRIMARY THREAT
WILL BE DAMAGING WIND GUSTS...POTENTIALLY IN EXCESS OF 70 MPH.
GIVEN THE VERY DRY CONDITIONS RECENTLY...BLOWING DUST REDUCING
VISIBILITY TO LESS THAN ONE-HALF MILE IS A DISTINCT POSSIBILITY
WITH NEAR-ZERO VISIBILITY POSSIBLE AT TIMES. LOCATIONS ALONG AND
SOUTH OF HIGHWAY 36 WILL HAVE THE HIGHEST PROBABILITY OF
EXPERIENCING SEVERE WEATHER THIS AFTERNOON AND EVENING. THE
SEVERE WEATHER THREAT WILL DIMINISH AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE FORECAST EACH DAY THROUGH FRIDAY OVER PORTIONS
OF THE TRI-STATE AREA. THE THREAT FOR WIDESPREAD SEVERE WEATHER
IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AFTER 4PM MDT.

FOLTZ

In the hours before

Special weather statement, Jun 2, 7:43 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
643 PM MDT SAT JUN 2 2012

KSZ001-030100-
CHEYENNE-
743 PM CDT SAT JUN 2 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS...

AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF ST. FRANCIS...MOVING
NORTHEAST AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3992 10165 3976 10190 3987 10206 3988 10205
      4001 10190 4000 10177
TIME...MOT...LOC 0044Z 225DEG 15KT 3988 10189

LUNDQUIST
Local storm report, Jun 2, 7:44 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
644 PM MDT SAT JUN 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     TSTM WND DMG     23 SW GOODLAND          39.11N 102.01W
06/02/2012                   WALLACE            KS   PUBLIC

            NUMEROUS FRUIT AND CHINESE ELM TREES DAMAGED. TIME
            ESTIMATED.

&&

007
Special weather statement, Jun 2, 7:47 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
747 PM CDT SAT JUN 2 2012

NEZ079-030100-
DUNDY-
647 PM MDT SAT JUN 2 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...

AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
CHAMPION TO 6 MILES SOUTHWEST OF PARKS...MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4000 10158 4001 10191 4035 10192 4035 10158
TIME...MOT...LOC 0046Z 252DEG 20KT 4036 10181 3998 10181

LUNDQUIST
Special weather statement, Jun 2, 7:52 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
652 PM MDT SAT JUN 2 2012

KSZ028-030115-
LOGAN-
752 PM CDT SAT JUN 2 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS...

AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF RUSSELL SPRINGS...MOVING
NORTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

&&

LAT...LON 3884 10137 3911 10098 3895 10081 3892 10082
      3870 10122
TIME...MOT...LOC 0052Z 231DEG 24KT 3882 10120

024
Local storm report, Jun 2, 8:03 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
703 PM MDT SAT JUN 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     TSTM WND GST     BENKELMAN               40.05N 101.54W
06/02/2012  M68 MPH          DUNDY              NE   TRAINED SPOTTER

&&

007
Local storm report, Jun 2, 8:23 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
723 PM MDT SAT JUN 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     TSTM WND GST     COLBY                   39.39N 101.05W
06/02/2012  M63 MPH          THOMAS             KS   MESONET

&&

007

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:09 PM CDTSevere Thunderstorm WarningGLDSherman66 min
Jun 2, 7:35 PM CDTSevere Thunderstorm WarningGLDGreeley55 min
Jun 2, 7:40 PM CDTSpecial Weather StatementGLDCheyenne20 min
Jun 2, 7:41 PM CDTSevere Thunderstorm WarningGLDWallace64 min
Jun 2, 7:43 PM CDTSpecial Weather StatementGLDCheyenne17 min
Jun 2, 7:52 PM CDTSpecial Weather StatementGLDLogan23 min
Jun 2, 7:54 PM CDTSevere Thunderstorm WarningGLDCheyenne51 min
Jun 2, 8:05 PM CDTSevere Thunderstorm WarningGLDCheyenne55 min
Jun 2, 8:16 PM CDTHigh Wind WarningGLDGreeley, Wallace79 min
Jun 2, 9:09 PM CDTSevere Thunderstorm WarningGLDDecatur, Graham, Norton, Rawlins, Sheridan53 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.